MAUDE Adverse Event Report: BTG YOKNEAM ICEPEARL 2.1 CX 90 DEGREE NEEDLE; UNIT, CRYOSURGICAL, ACCESSORIES

BTG YOKNEAM ICEPEARL 2.1 CX 90 DEGREE NEEDLE; UNIT, CRYOSURGICAL, ACCESSORIES
Model Number FPRPR3601
Medical Device Problem Codes Nonstandard Device (1420); Defective Device (2588)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 09/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Detailed product information was not provided to bsc as the account did not have the available information.Because the product lot number is unknown, we are unable to provide the complete unique identifier (udi) #.
 
Event or Problem Description
It was reported that the procedure was cancelled.An icepearl 2.1 cx 90 degree needle was chosen for a cryoablation procedure to treat a tumor in the kidney.During the procedure, the physician requested for active thaw to allow for repositioning of the iceforce 2.1 cx 90 degree needle to improve treatment of the target lesion.The physician noted excessive ice formation in the kidney due to extended stick freeze.The physician requested that both devices engage active thaw.This caused the iceforce 2.1 cx 90 degree needle and icepearl 2.1 cx 90 degree needle devices to become dislodged from the kidney lesion.The desired positioning of the devices in the target area of the kidney was lost due to the excessive ice formation.The case was not completed and cancelled post-sedation by the physician due to loss of access to the target area.Bleeding was visualized in two scans conducted after loss of access.The bleeding and the patient condition was stable after approximately fifteen minutes.
 
Additional Manufacturer Narrative
B5: describe event or problem section updated with additional information received through good faith effort response.Detailed product information was not provided to bsc as the account did not have the available information.Because the product lot number is unknown, we are unable to provide the complete unique identifier (udi) #.
 
Event or Problem Description
It was reported that the procedure was cancelled.An icepearl 2.1 cx 90 degree needle was chosen for a cryoablation procedure to treat a tumor in the kidney.During the procedure, the physician requested for active thaw to allow for repositioning of the iceforce 2.1 cx 90 degree needle to improve treatment of the target lesion.The physician noted excessive ice formation in the kidney due to extended stick freeze.The physician requested that both devices engage active thaw.This caused the iceforce 2.1 cx 90 degree needle and icepearl 2.1 cx 90 degree needle devices to become dislodged from the kidney lesion.The desired positioning of the devices in the target area of the kidney was lost due to the excessive ice formation.The case was not completed and cancelled post-sedation by the physician due to loss of access to the target area.Bleeding was visualized in two scans conducted after loss of access.The bleeding and the patient condition was stable after approximately fifteen minutes.It was further reported that a device issue did not occur, but the function of the machine was used improperly leading to the event.Stick freeze mode refers to a function on our cryoablation machine that creates a small amount of ice around the distal end of the cryoablation needle to keep needles in place in a patient while other needles are placed into target tissue.The devices were inserted into the patient; the stick function was used on and off to advance needles percutaneously into the patient.When two of the devices were in the target area, the stick function was requested to be turned on while two additional devices were placed to facilitate a surgical margin around the target tumor area.After approximately thirty-five to forty minutes of using the stick function, a third device was placed, a fourth device was selected and tested to be placed.However, by this time enough ice had formed on all three devices that were in stick mode that the devices needed to be thawed to place the fourth device.The physician requested that the first three devices be thawed using active thawing simultaneously since passive thaw was taking too long in the opinion of the physician.As a result of the use of active thaw and the ice that had formed during insertion and stick freeze of the additional devices, the kidney slid off the needles.On the subsequent helical computed tomography (ct) spin it was noted the kidney moved position, too much ice existed in the kidney to reinsert needles, and the procedure was cancelled.
 
Event or Problem Description
It was reported that the procedure was cancelled.An icepearl 2.1 cx 90 degree needle was chosen for a cryoablation procedure to treat a tumor in the kidney.During the procedure, the physician requested for active thaw to allow for repositioning of the iceforce 2.1 cx 90 degree needle to improve treatment of the target lesion.The physician noted excessive ice formation in the kidney due to extended stick freeze.The physician requested that both devices engage active thaw.This caused the iceforce 2.1 cx 90 degree needle and icepearl 2.1 cx 90 degree needle devices to become dislodged from the kidney lesion.The desired positioning of the devices in the target area of the kidney was lost due to the excessive ice formation.The case was not completed and cancelled post-sedation by the physician due to loss of access to the target area.Bleeding was visualized in two scans conducted after loss of access.The bleeding and the patient condition was stable after approximately fifteen minutes.Additional information received through the good faith effort process states that a device issue did not occur, but the function of the machine was used improperly leading to the event.Stick freeze mode refers to a function on our cryoablation machine that creates a small amount of ice around the distal end of the cryoablation needle to keep needles in place in a patient while other needles are placed into target tissue.The devices were inserted into the patient; the stick function was used on and off to advance needles percutaneously into the patient.When two of the devices were in the target area, the stick function was requested to be turned on while two additional devices were placed to facilitate a surgical margin around the target tumor area.After approximately thirty-five to forty minutes of using the stick function, a third device was placed, a fourth device was selected and tested to be placed.However, by this time enough ice had formed on all three devices that were in stick mode that the devices needed to be thawed to place the fourth device.The physician requested that the first three devices be thawed using active thawing simultaneously since passive thaw was taking too long in the opinion of the physician.As a result of the use of active thaw and the ice that had formed during insertion and stick freeze of the additional devices, the kidney slid off the needles.On the subsequent helical computed tomography (ct) spin it was noted the kidney moved position, too much ice existed in the kidney to reinsert needles, and the procedure was cancelled.Additional information was received through the good faith effort process about the bleeding inside of the patient.The response described the bleeding stopped without additional intervention and resolved by itself.
 
Additional Manufacturer Narrative

Brand Name
ICEPEARL 2.1 CX 90 DEGREE NEEDLE
Common Device Name
UNIT, CRYOSURGICAL, ACCESSORIES
Manufacturer (Section D)
BTG YOKNEAM
tavor bldg 1, industrial park
po box 224
yokneam 20692 03
IS  2069203
Manufacturer (Section G)
BTG YOKNEAM
tavor bldg 1, industrial park
yokneam 20692 03
IS   2069203
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key23430592
Report Number2124215-2025-77697
Device Sequence Number18607684
Product Code GEH
UDI-Device Identifier07290104830990
UDI-Public(01)07290104830990
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K152133
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFPRPR3601
Device Catalogue NumberFPRPR3601
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2025
Supplement Date Received by Manufacturer10/31/2025
12/02/2025
Initial Report FDA Received Date10/30/2025
Supplement Report FDA Received Date11/25/2025
12/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ICEFORCE 2.1 CX 90 DEGREE NEEDLE; ICEFORCE 2.1 CX 90 DEGREE NEEDLE; ICEFORCE 2.1 CX 90 DEGREE NEEDLE
Patient SexUnknown